Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Purple ring on the lips with dryness. Lactose and gluten intolerance. Family history of autoimmune disease. Need medication

For approximately 7 years now I have a purple ring outlining my lips (on the lips, but at the edges), EXTREMELY dry skin on lips, and little clear bumps on lips. The skin on lips is so dry that I have to put vaseline or bag balm on them every few mins. Gets much worse when I eat anything salty. Have been to different doctors, with no result. I am gluten and lactose intolerant. My family has a lot of autoimmune diseases/conditions. Co-worker just told me today she had a purple ring around edges of her lips, and very dry lips and her dermatologist told her was toothpaste lips caused by ingredient in most toothpastes. She switched to AIM toothpaste, and dr. gave her meds., but was many years ago and she doesn t remember what meds. Any advice would be extremely appreciated - can t take this much longer. Thank you!
Asked On : Sat, 30 Mar 2013
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dermatologist 's  Response
Welcome to healthcare magic
You are having cheilitis, it could be allergic contact dermatitis to creams or balms which you use, or to your own saliva when you try to lick or wet it when you feel dry or a whole lot of other causes like vitamin deficiencies, sunlight, collagen vascular diseases like lupus, granulomatous cheilitis, lichen planus etc
Kindly consult a dermatologist for proper assessment.
Hope this helped
Take care
Answered: Wed, 26 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor